MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C1245
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher had bends approximately 67.0 cm, 101.0 cm and 127.0 cm from the proximal end.The pc400 embolization coil was intact with its pusher assembly.The embolization coil had some offset coil winds on the proximal end of the coil.The introducer sheath was bent approximately 81.0 cm from the proximal end.The introducer sheath was ovalized approximately 93.5 cm from the proximal end.Conclusions: evaluation of the returned pc400 revealed an ovalization on the introducer sheath.If the rhv is over-tightened, the introducer sheath may become ovalized preventing the embolization coil from advancing through its introducer sheath.Further evaluation revealed bends along the length of the pusher assembly.If the device is forcefully advanced while experiencing resistance, damage such as bends may occur.Based on the return condition and the reported complaint, the some of the bends are likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization in the pulmonary artery using penumbra coils 400 (pc400s).During the procedure, the physician placed two non-penumbra coils and one pc400 in the target vessel using a lantern delivery microcatheter (lantern).While attempting to insert another pc400 into the lantern, the physician experienced resistance and the pc400 would not advance within its introducer sheath; therefore, the pc400 was removed.The procedure was completed using two new pc400s, other coils and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8097963
Report Number3005168196-2018-02279
Device Sequence Number2178896
Product Code HCG
UDI-Device Identifier00814548010649
UDI-Public00814548010649
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/22/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Catalogue Number4002C1245
Device Lot NumberF74992
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2018
Initial Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005